Georgia, 2016Hail and Damaging Winds in Georgia, July 18 to 19, 2016
July 18 to 19, 2016 · NWS FFC · 18 events in 13 counties and zones
A very moist and moderately unstable airmass over the region, combined with strong daytime heating and a series of weak short waves, resulted in scattered severe thunderstorms each afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $184,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist and moderately unstable airmass over the region, combined with strong daytime heating and a series of weak short waves, resulted in scattered severe thunderstorms each afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 18, 1:43 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 18, 1:43 PM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT MON JUL 18 2016
.SHORT TERM /Tonight through Tuesday Night/...
Models are pretty similar with the overall pattern of the H5 ridge
building over the central part of the national keep the CWA in a
weak northwest flow. A weak front will move into the CWA Tuesday.
While overall instability is not as good as it is today...the added
lift provided by the weak front should be enough to keep coverage
very similar to this afternoon. Will maintain chance pops Tuesday.
Convection should diminish this evening as well as Tuesday evening.
Max temps are expected to be a little warmer Tuesday however
dewpoints will be low enough to keep heat index values from reaching
advisory criteria. None-the-less Heat Index values will still reach
the 100 to 104 range across much of the CWA with spotty 105 values.
17
.LONG TERM /Wednesday through Monday/...
Little change in the overall pattern is expected by mid week as a
broad sub-tropical ridge of high pressure sits over the central and
southern Plains. Georgia and the Southeast region will continue to
be on the eastern periphery of the High - in an area where any one
given upper level disturbance can enhance diurnally-driven
(afternoon and evening) showers and thunderstorms.
On Wednesday, there are hints of drier air entering the state from
the north which could limit daytime convection - to at least south
of I-20. However, by Thursday and Friday, the deeper moisture
returns as will the more widespread coverage of showers and
thunderstorms. Overall severe threat will remain low, but cannot
rule out isolated severe storms with damaging winds - as is often
the case when you have a hot/humid airmass in place.
The other concern/story will be the persistent HEAT! As the upr
ridge builds/strengthens, temps will climb a few degrees by
Wednesday and Thursday. Drier air could hold humidity and heat
indices down a bit, but actual air temperatures will likely be in
the mid to upr 90s area-wide with a few locations flirting with 100F
DJN.83
&&
AVIATION...
18Z Update...
Convection continues to increase in coverage...mainly across north
and northeast GA. This area will shift southward through the
afternoon dissipating after sunset. Scattered AC will be
intermittent through tonight ahead of the weak front that will
move into the forecast area Tuesday. Expect coverage of convection
Tuesday at or a little greater than today...mainly in the
afternoon.
//ATL Confidence...18Z Update...
Medium on timing of convection.
High on remaining elements.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 95 71 95 / 30 40 40 20
Atlanta 74 93 72 95 / 30 40 40 10
Blairsville 67 90 67 90 / 30 40 40 20
Cartersville 72 95 71 95 / 30 40 40 10
Columbus 74 96 73 96 / 30 40 40 20
Gainesville 73 93 72 93 / 30 40 40 20
Macon 73 95 71 97 / 30 40 40 20
Rome 71 95 71 96 / 30 40 40 5
Peachtree City 72 94 70 94 / 30 40 40 20
Vidalia 74 94 74 94 / 30 40 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....DJN.83
AVIATION...17
Hazardous weather outlook, Jul 18, 10:49 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1149 AM EDT MON JUL 18 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1149 AM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA...MAINLY BETWEEN 2 PM AND 10 PM.
WEATHER HAZARDS EXPECTED...
FREQUENT LIGHTNING...LOCALLY HEAVY RAIN AMD MINOR URBAN FLOODING
POSSIBLE WITH ANY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING. SOME STORMS MAY PRODUCE ISOLATED AREAS OF DAMAGING WINDS
AND VERY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA OR ON TWITTER USING THE HANDLE AT NWSATLANTA
OR HASHTAG GAWX.
In the hours before
Special weather statement, Jul 18, 2:52 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT MON JUL 18 2016
GAZ038-039-050-051-182030-
TALIAFERRO GA-OGLETHORPE GA-GREENE GA-WILKES GA-
352 PM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
SOUTHEASTERN OGLETHORPE...NORTHEASTERN GREENE AND WESTERN WILKES
COUNTIES UNTIL 430 PM EDT...
AT 351 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NANCY
HART STATE PARK TO EAST OF WOODVILLE...MOVING SOUTH AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WASHINGTON...TIGNALL...RAYLE...LYNEVILLE...CELESTE...CARTERS
GROVE...JACKSONS CROSSROADS...DELHI...ROBINSON...NEWTOWN...
MALLORYSVILLE...DANIEL SPRINGS...NORMAN...DANBURG AND PHILOMATH.
LAT...LON 3355 8300 3372 8309 3398 8282 3397 8278
3397 8275 3398 8275 3398 8274 3399 8265
3388 8261
TIME...MOT...LOC 1951Z 347DEG 5KT 3399 8276 3370 8301Special weather statement, Jul 18, 3:01 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT MON JUL 18 2016
GAZ034-035-037-047-182045-
OCONEE GA-GWINNETT GA-BARROW GA-WALTON GA-
401 PM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OCONEE...
SOUTHEASTERN GWINNETT...BARROW AND WALTON COUNTIES UNTIL 445 PM
EDT...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS NEAR DACULA...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...WINDER...MONROE...SNELLVILLE...LOGANVILLE...AUBURN...
DACULA...GRAYSON...STATHAM...WALNUT GROVE...BOGART...BETHLEHEM...
BETWEEN...GOOD HOPE...CARL...JERSEY...GRATIS...CAMPTON...BOLD
SPRINGS AND FORT YARGO STATE PARK.
LAT...LON 3405 8371 3405 8368 3403 8358 3389 8351
3371 8368 3373 8389 3375 8393 3392 8407
3406 8392 3406 8375 3407 8374
TIME...MOT...LOC 1959Z 327DEG 11KT 3394 8382Special weather statement, Jul 18, 3:05 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT MON JUL 18 2016
GAZ021-022-033-034-182045-
NORTH FULTON GA-GWINNETT GA-CHEROKEE GA-FORSYTH GA-
405 PM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
GWINNETT...SOUTHEASTERN CHEROKEE AND FORSYTH COUNTIES UNTIL 445 PM
EDT...
AT 404 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILTON...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
MILTON...DULUTH...SUGAR HILL...SUWANEE...BUFORD...FREE HOME...
LATHEMTOWN...BUFORD DAM-LAKE LANIER PARKS...HOLBROOK...UNION HILL...
DREW...BROOKWOOD...BIRMINGHAM...DUCKTOWN AND COAL MOUNTAIN.
LAT...LON 3425 8399 3419 8401 3420 8404 3418 8406
3417 8406 3415 8403 3405 8407 3396 8430
3416 8442 3425 8438 3431 8430
TIME...MOT...LOC 2004Z 300DEG 11KT 3416 8429Special weather statement, Jul 18, 3:20 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT MON JUL 18 2016
GAZ003-004-182100-
CATOOSA GA-WHITFIELD GA-
420 PM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA AND NORTHEASTERN
WHITFIELD COUNTIES UNTIL 500 PM EDT...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS NEAR SALEM. THIS STORM WAS
NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
RINGGOLD...FORT OGLETHORPE...VARNELL...TUNNEL HILL...COHUTTA...
GRAYSVILLE...BOYNTON...BEAVERDALE...INDIAN SPRINGS...RED CLAY
STATE PARK....LAKEVIEW...DAWNVILLE...EAST RIDGE AND APISON.
LAT...LON 3499 8482 3497 8481 3494 8484 3482 8487
3482 8514 3498 8526 3499 8524
TIME...MOT...LOC 2018Z 336DEG 2KT 3497 8503Special weather statement, Jul 18, 3:23 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT MON JUL 18 2016
GAZ075-076-182100-
GLASCOCK GA-JEFFERSON GA-
423 PM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR GLASCOCK AND NORTHERN JEFFERSON
COUNTIES UNTIL 500 PM EDT...
AT 422 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
SOUTHEAST OF HARLEM TO NEAR WRENS TO NEAR GIBSON...MOVING SOUTH AT
10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LOUISVILLE...GIBSON...WRENS...STAPLETON...AVERA...EDGEHILL...
STELLAVILLE...BASTONVILLE...STAPLETONS CROSSROADS AND MATTHEWS.
LAT...LON 3315 8227 3307 8229 3301 8239 3315 8267
3332 8259 3332 8256 3328 8244 3331 8238
3331 8234 3329 8230 3327 8229 3327 8227
3323 8223
TIME...MOT...LOC 2022Z 346DEG 8KT 3333 8226 3317 8243 3326 8253Special weather statement, Jul 18, 3:30 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT MON JUL 18 2016
GAZ006-008-015-182115-
LUMPKIN GA-UNION GA-FANNIN GA-
430 PM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR LUMPKIN...SOUTHWESTERN UNION AND
FANNIN COUNTIES UNTIL 515 PM EDT...
AT 429 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
SOUTHWEST OF DUCKTOWN TO MORGANTON TO NEAR SUCHES TO WEST OF
DAHLONEGA...MOVING SOUTHEAST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DAHLONEGA...BLUE RIDGE...MORGANTON...SUCHES...JONES CREEK...
LOVING...EPWORTH...NIMBLEWILL...COLWELL...THE HAWK MOUNTAIN
SHELTER...MINERAL BLUFF...THE GOOCH MOUNTAIN SHELTER...PORTER
SPRINGS...HIGDON...AURARIA...THE WOODS HOLE SHELTER...GADDISTOWN...
CAMP MERRILL...MARGRET AND HURST.
LAT...LON 3492 8412 3481 8396 3461 8392 3443 8399
3450 8414 3454 8419 3476 8416 3491 8453
3498 8459 3499 8431
TIME...MOT...LOC 2029Z 297DEG 6KT 3493 8444 3488 8428 3470 8408 3454
8412Thunderstorm Wind, Walton
- When
- July 18, 3:46 PM EST to 4:00 PM EST
- Where
- Walton County, 0.14 mi WSW of Bold Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.899, -83.802
An amateur radio operator reported trees blown down along Highway 81 North near Bold Springs.
Thunderstorm Wind, Laurens
- When
- July 18, 4:42 PM EST to 5:00 PM EST
- Where
- Laurens County, 1.16 mi E of Lovett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.630, -82.750
The Laurens County 911 center reported several trees blown down on Lovett Scott Road.
Thunderstorm Wind, Laurens
- When
- July 18, 5:42 PM EST to 5:55 PM EST
- Where
- Laurens County, 1.67 mi N of Dudley to 0.68 mi NNW of Dudley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.554, -83.065
The Laurens County 911 center reported several trees blown down in the Dudley area including in the Northwood Trail subdivision.
Thunderstorm Wind, Muscogee
- When
- July 18, 6:45 PM EST to 7:00 PM EST
- Where
- Muscogee County, 0.29 mi SSW of Columbus
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 32.476, -84.972
Numerous trees and power lines blown down in the East Highlands and Dinglewood areas of Columbus. A sign was also blown down and several glass bus stop shelters were blown over outside of the WRBL TV studios on 13th Street. Several businesses received minor damage and at least 3500 customers were without power for several hours.
Thunderstorm Wind, Morgan
- When
- July 19, 3:35 PM EST to 3:50 PM EST
- Where
- Morgan County, 0.58 mi E of Buckhead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.570, -83.360
The Morgan County Emergency Manager reported several trees blown down in the Buckhead area.
Thunderstorm Wind, Jefferson
- When
- July 19, 4:30 PM EST to 4:40 PM EST
- Where
- Jefferson County, 0.58 mi W of Louisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.000, -82.410
The Jefferson County Emergency Manager reported trees blown down in Louisville.
Hail, Coweta
- When
- July 19, 4:31 PM EST to 4:41 PM EST
- Where
- Coweta County, Senoia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.300, -84.550
The public reported quarter size hail in Senoia.
Thunderstorm Wind, Coweta
- When
- July 19, 4:31 PM EST to 4:41 PM EST
- Where
- Coweta County, Senoia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.300, -84.550
The public reported several trees blown down in Senoia.
Thunderstorm Wind, Washington
- When
- July 19, 4:40 PM EST to 4:50 PM EST
- Where
- Washington County, 0.58 mi W of Davisboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.980, -82.610
The Washington County Emergency Manager reported trees blown down in Davisboro.
Thunderstorm Wind, Heard
- When
- July 19, 5:18 PM EST to 5:30 PM EST
- Where
- Heard County, Roosterville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.400, -85.180
The Heard County 911 center reported multiple trees blown down in the Roosterville area.
Hail, Troup
- When
- July 19, 5:40 PM EST to 5:50 PM EST
- Where
- Troup County, 2.15 mi WNW of Knott
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 33.042, -84.984
The Troup County 911 center reported quarter size hail near the intersection of Lafayette Parkway and South Davis Drive.
Thunderstorm Wind, Troup
- When
- July 19, 5:40 PM EST to 6:00 PM EST
- Where
- Troup County, 1.87 mi ENE of La Grange to 0.52 mi WSW of Cannonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- 911 Call Center
- Coordinates
- 33.040, -85.000
The Troup County 911 center reported numerous trees down across the southern half of the county, some onto houses. No injuries were reported.
Thunderstorm Wind, Coweta
- When
- July 19, 5:44 PM EST to 6:00 PM EST
- Where
- Coweta County, 5.2 mi W of Grantville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.230, -84.920
The Coweta County 911 center reported trees blown down along Coweta-Heard Road near Corinth.
Thunderstorm Wind, Fulton
- When
- July 19, 5:58 PM EST to 6:15 PM EST
- Where
- Fulton County, Fairburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.570, -84.580
The Fulton County Office of Emergency Management reported at least 6 trees blown down in the southwest portion of the county.
Thunderstorm Wind, Coweta
- When
- July 19, 6:10 PM EST to 6:20 PM EST
- Where
- Coweta County, 0.25 mi N of Sargent
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.434, -84.870
The Coweta County Emergency Manager reported that a large oak tree fell on Sargent Main Street striking a van. The 47 year old driver of the van was killed and his teenaged passenger was injured.
Thunderstorm Wind, Clarke
- When
- July 19, 6:25 PM EST to 6:30 PM EST
- Where
- Clarke County, 2.06 mi ENE of Whitehall
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.913, -83.338
Spotter reported a 10 inch diameter live pine tree completely blocking road. High winds between 7:25 and 7:30. Many small limbs and leaves also down. Scattered power outages in southeast Clarke county.
Thunderstorm Wind, Oconee
- When
- July 19, 6:40 PM EST to 6:55 PM EST
- Where
- Oconee County, 0.69 mi S of Victoria Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.860, -83.370
The public reported trees blown down in the Watkinsville area.
Hail, De Kalb
- When
- July 19, 6:47 PM EST to 7:00 PM EST
- Where
- De Kalb County, 0.69 mi N of Stone Mtn
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.810, -84.170
The public reported quarter size hail in Stone Mountain.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 24, 20161 death · 70 injured · 29 events
- Heat in Nevada, July 18 to 21, 20164 deaths · 1 event
- Heat in Texas, July 18 to 19, 20162 deaths · 2 events
- Heat in Oklahoma, July 18 to 24, 20161 death · 11 injured · 1 event
- Damaging Winds in New Jersey, July 18, 20161 death · $34,000 · 61 kt wind · 7 events
- Excessive Heat and Heat in Missouri, July 18 to 24, 20161 death · 11 events
- Flash Flood in Wisconsin, July 18, 20161 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 18, 2016$535,000 · 70 kt wind · 33 events
- Hail and Damaging Winds in Vermont, July 18, 2016$91,000 · 1.75 in hail · 19 events
- Lightning Strike in Arizona, July 18, 2016$200,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 18, 2016$100,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in New York, July 18, 2016$80,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653851, 653854, 653857, 653862, 653866, 653867, 653868, 653869, 653870, 653872, 653873, 653874, 653875, 653877, 653889, 654064, 653880, 653882.